MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact age of the patient is unknown.However, it was reported the patient was over 18 years.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.  if any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 18, 2018 that a wallflex esophageal fully covered stent was to be used to treat a 5 centimeter malignant stricture in the distal esophagus during a stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, during procedure, the stent was difficult to deploy, force was applied to open the stent and due to the speed/force applied during deployment the stent was incorrectly placed.The stent was removed with rat tooth forceps and a different size stent was used to complete the procedure.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7759106
Report Number3005099803-2018-02497
Device Sequence Number1794313
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public08714729778042
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Model NumberM00516710
Device Catalogue Number1671
Device Lot Number0022004315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91